MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH

EKOS CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The all msd groups disabled alert was confirmed through event log and device analysis.The evidence of the rf drift on the control unit (cu) likely accelerated wear on the ultra sonic core (usc).The char seen on the usc points to a short and failure of one of the transducer elements in the usc.It appears the shorting in the usc may have contributed to the failure and eventual fracture of the device.
 
Event or Problem Description
It was reported that an ultrasonic core fracture occurred.An ekosonic catheter was selected for use during a deep vein thrombosis procedure.During the procedure an all msd groups disabled alarm occurred.The alarm was unable to be resolved; therefore, the procedure was completed by running the catheter as a standard infusion catheter.Upon recheck the following day, it was discovered that the ultrasonic core wire had broke inside the patient.The catheter was successfully snared out with a non-bsd snare.No patient complications were reported.

Brand Name
EKOSONIC KIT 135CM 50CM TZ
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s.
bothell WA 98011
MDR Report Key11686352
Report Number2134265-2021-04987
Device Sequence Number19615114
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number0010790333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;